Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 340, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2005, 5:30 PM CDT for Washita County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 12, 2005, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:20 PM CDT | HAIL 1 | Dill City, OK | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 122230 SVROUN OKC149-122315- /O.NEW.KOUN.SV.W.0340.050612T2230Z-050612T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF CLOUD CHIEF...MOVING NORTHEAST AT 35 MPH. OTHER STRONG TO SEVERE STORMS WERE NEAR CANUTE AND WEST OF BURNS FLAT. * LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CANUTE... CLOUD CHIEF...CORDELL...CORN...DILL CITY...FOSS...ROCKY AND SENTINEL THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 55. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3513 9938 3512 9895 3547 9864 3546 9935 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:08 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 3:08 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN JUN 12 2005
.DISCUSSION...MCS CONTINUES TO AFFECT NW OKLAHOMA AS NEW
CONVECTION REDEVELOPES ATOP SW FLANK OF LARGE AND STRONG COLD
POOL. OUTFLOW BOUNDARY ALSO CONTS TO PRESS SWD..AND SHUD CONT TO
INTO THE EVENING..DRIVEN BY COLD OUTFLOW FROM NRN OK TSTORMS.
THINKING ON THE INFLUENCE OF THIS BOUNDARY HAS NOT CHANGED MUCH
SINCE THIS MORNING. CELL MOTION RELATIVE TO BOUNDARY AND
STRENGTH/DEPTH OF COLD POOL LIKELY RENDERS THIS BOUNDARY IMPOTENT
W.R.T. A SIG TOR THREAT AS AIRMASS TO THE NORTH OF THE BOUNDARY IS
SIMPLY NOT GOING TO HAVE TIME TO MODIFY. HOWEVER..LLJ WILL INCREASE
THIS EVENING AND ADDITIONAL STORMS ARE LIKELY TO CONTINUE
AFFECTING MUCH OF THE SAME AREAS AS INFLOW INTO AND ATOP THE
BOUNDARY INCREASES. HAVE EXPANDED FLASH FLOOD WATCH A BIT FARTHER
SOUTH TO INCLUDE THE I40 CORRIDOR..JUST ON COOL SIDE OF WHERE
EXPECTED BOUNDARY POSITION WILL BE. SITUATION IN NW QUARTER OF OK
IS BECOMING QUITE SIGNIFICANT WITH SOME EVENT TOTALS NOW IN EXCESS
OF 8 INCHES.
DRYLINE/PACIFIC FRONT SHARPENING UP NICELY OVER W TEXAS FROM JUST
E OF AMA TO JUST E OF LBB. AIRMASS IN AREA IMMEDIATELY E OF
DRYLINE INTO SW OK/WRN NTEXAS HAS BECOME VERY UNSTABLE..AND
SUPERCELLS EVOLVING INTO AN MCS APPEARS LIKELY THIS AREA THROUGH
THE EVENING. IF LOW LEVEL SHEAR INCREASES AS PROGGED AND STORMS
CAN REMAIN DISCRETE..STILL APPEARS TO BE A HIGH-END SVR
THREAT..INCLUDING TORNADOES..THIS AREA THRU AROUND 10-11 PM.
FRONT EXPECTED TO BE SLOW TO CLEAR OK/NTEXAS ON MON..AND LIKELY TO
STALL NEARBY OVER NORTHERN TEXAS TUE BEFORE TRYING TO MOVE BACK
NORTH. WILL CONT WITH LOW POPS MON/MON NITE SOUTH FOR THIS REASON.
20-30 POPS HAVE ALSO BEEN ADDED FOR MUCH OF THE WED-FRI TIME FRAME
FOR THE POTENTIAL OF OVERNGIHT AND MORNING SEWD MCS MOVEMENT INTO
OK/NTEXAS FROM THE HI PLAINS.
MILLER
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 93 67 88 / 80 20 30 20
HOBART OK 68 96 66 89 / 80 20 30 20
WICHITA FALLS TX 68 97 70 92 / 80 20 30 20
GAGE OK 63 90 61 87 / 80 10 20 10
PONCA CITY OK 68 91 65 87 / 80 20 20 10
DURANT OK 69 92 73 91 / 60 30 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ026.
TX...NONE.
&&In the hours before
Local storm report, Jun 12, 4:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SHATTUCK 36.28N 99.88W
06/12/2005 ELLIS OK FIRE DEPT/RESCUE
WOLF CREEK AND ROCK CREEK OUT OF ITS BANKS
&&
JPIKESpecial weather statement, Jun 12, 4:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CDT SUN JUN 12 2005 OKZ020-026-122215- LINCOLN OK-PAYNE OK- 455 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF AVERY AT 455 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN LINCOLN AND EASTERN PAYNE COUNTIES... INCLUDING THE CITY OF CUSHING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Local storm report, Jun 12, 4:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST ARAPAHO 35.58N 98.96W
06/12/2005 70 MPH CUSTER OK PUBLIC
ESTIMATED WIND GUST
&&
JPIKESpecial weather statement, Jun 12, 5:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 504 PM CDT SUN JUN 12 2005 OKZ015-122215- DEWEY OK- 504 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 504 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUTLER IN CUSTER COUNTY...MOVING NORTHEAST AT 40 MPH. QUARTER SIZE HAIL WAS LIKELY WITH THIS STORM. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Jun 12, 5:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 9 W THOMAS 35.75N 98.91W
06/12/2005 65 MPH CUSTER OK PUBLIC
ESTIMATED WIND GUST
&&
JPIKELocal storm report, Jun 12, 5:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 3 NW HYDRO 35.58N 98.62W
06/12/2005 60 MPH BLAINE OK PUBLIC
ESTIMATAE WIND GUST
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 12, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Jun 12, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Jun 12, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| Jun 12, 8:15 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Jun 12, 2:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 4 hr |
| Jun 12, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Jun 12, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Jun 12, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 44 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 62 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 48 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.